Jump to content

Photo

Doc has me on antibiotics, and TWO topicals


2 replies to this topic

#1 PhilO

PhilO

    New Member

  • Members
  • Posts & Likes
    Posts: 1
    Gallery Images: 5
    Likes: 0
About Me
  • Joined: 02-May 07

Posted 02 May 2007 - 11:55 PM

Hi guys. I've been battling Acne since 7th grade, and I'm now a sophomore in high school. My dermatologist had me on Benza-clin for about 2 years and it didnt work, this was at a point where acne wasn't a horrible threat to me so I didn't really question it.

About 6 months ago, he put me on Cefalexin (sp?), the antibiotic, and Retin-A-Micro and Klaron, recommending I put the Retin-A on with Klaron after.

I have moderate acne, could probably get some pictures up tomorrow. Nothing serious but my pimpes seem to stay forever. I have a nasty habit of picking the zits that I'm trying to kick.

Does my doctor's treatment seem strange to anyone? Aren't topical and antibiotics for 2 different problems? Is he just trying to guess what I have? I haven't really spoken to him about the actual cause of my acne but if you guys can let me know anything to ask on my next visit I'll be sure to remember.

Thanks in advance!

PS: I'm new here, first post!

#2 volatile_vixen

volatile_vixen

    Member

  • Veteran Members
  • Posts & Likes
    Posts: 168
    Likes: 0
About Me
  • Gender:Female
  • Location:New Joisy.
  • Interests:I live in Jersey in a small tourist town. Currently, I work at a book store and I loooove it! So, if you ever need a recommendation on what to read, ask!<br /><br />Art is my everything. I love painting, making jewelry, and studying fashion. <br /><br />I'm at a difficult point in my life right now because my grandfather passed away this year and I'm coming to the end of my final year in high school. My family wants me to be a doctor and that's not what I really want to do...bit of an issue I guess.<br /><br />Anyway, I love this site and I really hope the advice I give out helps!
  • Joined: 06-September 06

Posted 04 May 2007 - 10:14 PM

QUOTE(PhilO @ May 3 2007, 01:55 AM) View Post
Hi guys. I've been battling Acne since 7th grade, and I'm now a sophomore in high school. My dermatologist had me on Benza-clin for about 2 years and it didnt work, this was at a point where acne wasn't a horrible threat to me so I didn't really question it.

About 6 months ago, he put me on Cefalexin (sp?), the antibiotic, and Retin-A-Micro and Klaron, recommending I put the Retin-A on with Klaron after.

I have moderate acne, could probably get some pictures up tomorrow. Nothing serious but my pimpes seem to stay forever. I have a nasty habit of picking the zits that I'm trying to kick.

Does my doctor's treatment seem strange to anyone? Aren't topical and antibiotics for 2 different problems? Is he just trying to guess what I have? I haven't really spoken to him about the actual cause of my acne but if you guys can let me know anything to ask on my next visit I'll be sure to remember.

Thanks in advance!

PS: I'm new here, first post!





Hey there. I was in the same situation as you; battling acne since 7th grade, etc etc. My last derm. had me on antibiotics, Retin-A at night, and Klaron in the day. Didn't do a damn thing for me...too much topical stuff I think. It's not strange though, because I was on the exact same thing. I'm going to a new derm. now and I'm on some kind of blend of antibiotics that are really supposed to help. It's the generic form of Bactrim, I think and I'm not on anything topical. Topical stuff really didn't do anything for me...in fact it made my skin worse, but I'm sure its not like that with everyone. Give it time and see how it works for you. Oh, and be really open with your doctor. If there's any concerns you have, let him know. My doctor is pretty sure the acne is from my mom's side and hopes (now that I'm 17) it'll get done its course and be easier to manage.

Hope it all works out for you!


#3 Wynne

Wynne

    Look into kitty's eyes....you're feeling polite and kind

  • Veteran Members
  • Posts & Likes
    Posts: 16,939
    Likes: 121
About Me
  • Gender:Not Telling
  • Location:127.0.0.1
  • Joined: 15-April 07

Posted 04 May 2007 - 10:23 PM

QUOTE(PhilO @ May 3 2007, 01:55 AM) View Post
Hi guys. I've been battling Acne since 7th grade, and I'm now a sophomore in high school. My dermatologist had me on Benza-clin for about 2 years and it didnt work, this was at a point where acne wasn't a horrible threat to me so I didn't really question it.

About 6 months ago, he put me on Cefalexin (sp?), the antibiotic, and Retin-A-Micro and Klaron, recommending I put the Retin-A on with Klaron after.

I have moderate acne, could probably get some pictures up tomorrow. Nothing serious but my pimpes seem to stay forever. I have a nasty habit of picking the zits that I'm trying to kick.

Does my doctor's treatment seem strange to anyone? Aren't topical and antibiotics for 2 different problems? Is he just trying to guess what I have? I haven't really spoken to him about the actual cause of my acne but if you guys can let me know anything to ask on my next visit I'll be sure to remember.

Thanks in advance!

PS: I'm new here, first post!


Please add yogurt to your diet (with live active cultures) or take lactobacillus in recommended amounts. Keflex (cephalexin) can increase the risk of getting an antibiotic induced colitis, particularly with long-term use.

It is NOT uncommon to have two different types of treatment for acne. Topicals and antibiotics work quite well for many. It might clear you up completely!

They work in different ways. The topicals help the skin shed better so you don't get the clogged pores, and may help with sebum production. They also help with collagen production. The oral antibiotics work on the inside out, attacking the actual bacteria that cause acne. Oral and topical antibiotics also have the unfortunate side effect of killing 'good' bacteria, too, thus the caveat to eat yogurt or take lactobacillus.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users